Forum

gabapentin

Hi Guys Was just wondering if anyone is taking Gabapentin or ever has,been on it 2 weeks now 600mg daily incteasing to 900mg next week.Well so far its not helping with my pain and since starting it have had a headache.I see my gp on the 25th so thinking wether to just keep going maybe not given them a chance to start working or stop taking them as i feel worse.Any advice greatly recieved and best wishes lovely peeps xx

I am on Gabapentin, but am only on a very low dose, I have tried to up it but cannot tolerate it. It does help with sleep a bit I think but has done nothing for the creeping flesh and shivery, crawling scalp sensations I get.

I think it needs time to build up in your system, a number of weeks, I believe, before any benefit is felt.

Thanks for your reply hun sounds like i need to give it a chance i know were all different im still getting the tingling too but im the other way cant sleep my gp took me off the amitriptylin when neuro put me on gabapentin that helped me to sleep.best wishes hun

Hi Sparky I tried gabapentin it can take up to 6 weeks for it to reach a theraputic level there are so many side effects that can leave you feeling dreadful., dutifully took it for 6 weeks by then I was unable to think straight or to string two words together still had the pain but couldn’t think about it brain was f***ed completely. It is possible that your headache could be due to stopping your other drugs, might be a good idea to check with GP before upping the dose, good luck and if you find yourself putting your phone in the fridge or find your glasses in the freezer it might be a good idea to see about stopping it. wishing you some relief. Sue

Oh heck sue thanks for reply yes you could be right about the headaches the neurologist precribed gabapentin started on 300mg a day and has slowly increased it as for the phone in fridge already doing daft things before started on it lol im going to wait till gp appointment see what she thinks unless i get considerably worse not sure she can intervine with what neuro has prescribed fingers crossed it will work out.My daughter has bought me a walking stick to see if it helps with my walking bless her she so stresses about me.I havnt been out yet to try it been stuck in the house 4 days now .Best wishes sue keep smiling(know its hard sometimes) x

If your are not tolerating gaberpentin your GP can stop it these drugs can give some very serious side effects and can cause serious damage if you continue to feel weird or ill on it go and see GP as soon as possible I don’t want to sound alarmist but the side effects can be serious and if they don’t suit you it is best for the GP to sort it out than wait for consultant it will be okay for them to change it. Take care and I hope you managed to get out to try you new stick. I’ve only been out to physio(physioterrorist) as Rob calls her and the village shop once it can begin to feel like you are under house arrest can’t it?Sue

I’m on Gabapentin at a dose of 2,400 mg daily which is what it takes to keep the pain I have at a tolerable level (I also take 20 mg of Amitriptyline at night). It does give me a dry mouth, other than that nothing to report re. side effects. I drink plenty of water to keep liver and kidneys working well.

Everyone reacts differently to medications so, as others have advised, you should discuss side effects etc. with your GP and

Thankyou both for your advice been great help and yes i feel like a hermit at moment lol but i will see gp as soon as possible or even ring her if i cant get appointment so you can take amitriptylin as well thats interesting i want mine back lol best wishes guys x